Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Harmonic analysis on nilmanifolds


Author: Jonathan Brezin
Journal: Trans. Amer. Math. Soc. 150 (1970), 611-618
MSC: Primary 22.65
MathSciNet review: 0279244
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We compute, using a device of A. Weil, an explicit decomposition of $ {L^2}$ of a nilmanifold into irreducible translation-invariant subspaces. The results refine previous work of C. C. Moore and L. Green.


References [Enhancements On Off] (What's this?)

  • [1] L. Auslander, On a problem of Philip Hall, Ann. of Math. (2) 86 (1967), 112-116. MR 36 #1540.
  • [2] L. Auslander et al., Flows on homogeneous spaces, Ann. of Math. Studies, No. 53, Princeton Univ. Press, Princeton, N. J., 1963, Chapter V. MR 29 #4841.
  • [3] A. A. Kirillov, Unitary representations of nilpotent Lie groups, Uspehi Mat. Nauk 17 (1962), no. 4(106), 57-110. (Russian) MR 25 #5396.
  • [4] C. C. Moore, Decomposition of unitary representations defined by discrete subgroups of nilpotent groups, Ann. of Math. (2) 82 (1965), 146-182. MR 31 #5928.
  • [5] J. Scheuneman, Two-step nilpotent Lie algebras, J. Algebra 7 (1967), 152-159. MR 36 #225.
  • [6] A. Weil, Sur certains groupes d'opérateurs unitaires, Acta Math. 111 (1964), 143-211. MR 29 #2324.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.65

Retrieve articles in all journals with MSC: 22.65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0279244-3
Keywords: Nilpotent Lie group, nilmanifold, unitary representations, theta-functions
Article copyright: © Copyright 1970 American Mathematical Society